Hi, I've been on Paxil 10mg (for anxiety) now for 4 weeks and still have yet to see full relief but I understand my dose is low and it could take up to 8 weeks to work. My question is, has anyone ever had the experience where you go up and down during the first 4 weeks? By that I mean I'll have 4 good days where I feel great, not a 100% but great, then I have 4 days of feeling horrible. Like I go from sleeping well, no anxiety, kind of happy, to feeling like a zombie (extremely tired), sleep is messed up, depressed and feeling all around sick and crazy. Is this normal?
Hi, Msavvy!! Perfectly normal and quite common until your body has fully had a chance to adjust to the medications. But at 4 weeks you should be pretty much stabilizing and leveling out. Give it a few more weeks, but after that if you're still all funky let your doctor know ASAP so you can try a dose adjustment or change the game plan altogether.
Best wishes to you! WCV
With some people 4 weeks is not enough time, it took over 8 weeks for me to feel any relief and I have spoken to others who were the same. The beginning is always the hardest part but when they stabilize its well worth the wait to be able to feel normal again. Keep us posted with how you are going.
Msavvy; Yes this is very common and the medication is doing what it should be but you should talk to the doctor most do better on 20mg to 40mg Daily the first 1 to 2 weeks is the hardest as far as side effects go then those go away but sounds like your having some pretty good luck at this point and as said it normally takes 6 to 8 weeks to reach a steady blood level and where you stay stable IT MAY not take as long since yu have been on it for awhile at this point Best of luck and everything you have said is pretty normal with this medication have a great weekend
- Paxil Information for Consumers
- Paxil Information for Healthcare Professionals (includes dosage details)
- Side Effects of Paxil (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 15 Sep 2009 • 17 answers
Posted 7 Jun 2013 • 4 answers
Posted 27 Jan 2014 • 3 answers
Posted 3 Jul 2016 • 1 answer
Posted 19 Feb 2018 • 3 answers